본문 바로가기
KERD
논문KCI 등재

A Rare Phenomenon, Recurrent Acute Dystonia after Withdrawal of ‘Methylphenidate-immediate Release Form’: A Pediatric Case with ADHD

1

조회

0

다운로드

0

인용

0

참고문헌

키워드

초록

Drug-induced acute dystonia is usually associated with combination therapies of neuroleptics, but rarely with the withdrawal or rebound effect of various psychotrops. Very sparse reports have described acute dystonia as a methylphenidate withdrawal (rebound effect), particularly in combination modalities. However, there is no case report or research regarding acute dystonia related to the withdrawal of the short-acting methylphenidate-immediate release form (MPH-IR) in the case of monotherapy of MPH-IR or a combination with guanfacine. Herein, a pediatric case of recurrent acute dystonia with two separate phenomena, locating orolingual and oromandibular/lower extremities, is presented as a withdrawal adverse reaction occurring after abrupt discontinuation of MPH-IR when under a combination therapy with guanfacine. Various options such as anticholinergic agents, re-administrating MPH, or turning to monotherapy from combination modalities, can be suggested in treatment, as well as only hydration may also have the benefit of resolving the symptoms, as in the current case. Practitioners should be aware of all possible adverse effects of MPH, even the rebound effect of short-acting forms.

Abstract

Drug-induced acute dystonia is usually associated with combination therapies of neuroleptics, but rarely with the withdrawal or rebound effect of various psychotrops. Very sparse reports have described acute dystonia as a methylphenidate withdrawal (rebound effect), particularly in combination modalities. However, there is no case report or research regarding acute dystonia related to the withdrawal of the short-acting methylphenidate-immediate release form (MPH-IR) in the case of monotherapy of MPH-IR or a combination with guanfacine. Herein, a pediatric case of recurrent acute dystonia with two separate phenomena, locating orolingual and oromandibular/lower extremities, is presented as a withdrawal adverse reaction occurring after abrupt discontinuation of MPH-IR when under a combination therapy with guanfacine. Various options such as anticholinergic agents, re-administrating MPH, or turning to monotherapy from combination modalities, can be suggested in treatment, as well as only hydration may also have the benefit of resolving the symptoms, as in the current case. Practitioners should be aware of all possible adverse effects of MPH, even the rebound effect of short-acting forms.

참고문헌 (19)

  1. Uzun ME, "Methylphenidate induced acute dystonic reaction", Indian J Pediatr, 85, pp.577~ (2018)
  2. Tsang K, "Drug-induced movement disorders", Med Bull, 13, pp.4~5 (2008)
  3. Verghese C, "Methylphenidate" (2022), StatPearls Publishing
  4. Yilmaz AE, "Methylphenidate-induced acute orofacial and extremity dyskinesia", J Child Neurol, 28, pp.781~783 (2013)
  5. Waugh JL, "Acute dyskinetic reaction in a healthy toddler following methylphenidate ingestion", Pediatr Neurol, 49, pp.58~60 (2013)
  6. Rissardo JP, "Oromandibular dystonia secondary to methylphenidate : a case report and literature review", Int Arch Health Sci, 7, pp.108~111 (2020)
  7. Sahin N, "Methylphenidate-induced oculogyric crisis in a patient with autism spectrum disorder and attention deficit hyperactivity disorder : a case report", Psychiatry Clin Psychopharmacol, 30, pp.461~463 (2020)
  8. Grau-López L, "Dystonia in methylphenidate withdrawal : a case report", J Addict Med, 11, pp.154~156 (2017)
  9. Keshen A, "Acute dystonic reaction in an adolescent on risperidone when a concomitant stimulant medication is discontinued", J Child Adolesc Psychopharmacol, 17, pp.867~870 (2007)
  10. Benjamin E, "Stimulant-atypical antipsychotic interaction and acute dystonia", J Am Acad Child Adolesc Psychiatry, 44, pp.510~512 (2005)
  11. Párraga HC, "Acute dystonia after stimulant discontinuation in 2 ADHD children receiving aripiprazole", J Clin Psychopharmacol, 35, pp.480~481 (2015)
  12. Doğan Y, "Acute dystonia due to discontinuing of methylphenidate treatment : a case", Psychiatry Clin Psychopharmacol, 28, pp.119~ (2018)
  13. Guler G, "Dystonia in an adolescent on risperidone following the discontinuation of methylphenidate : a case report", Clin Psychopharmacol Neurosci, 13, pp.115~117 (2015)
  14. Efron D, "Side effects of methylphenidate and dexamphetamine in children with attention deficit hyperactivity disorder : a double-blind, crossover trial", Pediatrics, 100, pp.662~666 (1997)
  15. Wenthur CJ, "Classics in chemical neuroscience : methylphenidate", ACS Chem Neurosci, 7, pp.1030~1040 (2016)
  16. Rusyniak DE, "Neurologic manifestations of chronic methamphetamine abuse", Psychiatr Clin North Am, 36, pp.261~275 (2013)
  17. Schneider SA, "Recurrent acute dystonic reaction and oculogyric crisis despite withdrawal of dopamine receptor blocking drugs", Mov Disord, 24, pp.1226~1229 (2009)
  18. Gray JD, "Methylphenidate administration to juvenile rats alters brain areas involved in cognition, motivated behaviors, appetite, and stress", J Neurosci, 27, pp.7196~7207 (2007)
  19. Charlot LR, "Psychotropic medications use and side effects of individuals with intellectual and developmental disabilities", J Intellect Disabil Res, 64, pp.852~863 (2020)

관련 논문AI추천

Dystonia in an Adolescent on Risperidone Following the Discontinuation of Methylphenidate: A Case ReportFevziye Toros, Gulen Guler, Meryem Ozlem Kutuk, Veli Yildirim대한정신약물학회 · Clinical Psychopharmacology and Neuroscience2015 · 제13권 제1호Acute Dystonia Following a Switch in Treatment from Atomoxetine to Low-dose AripiprazoleBurge Kabukcu Basay, Ömer Başay, Önder Öztürk, Zeki Yüncü대한정신약물학회 · Clinical Psychopharmacology and Neuroscience2016 · 제14권 제2호Methylphenidate-induced Exacerbation of Chorea in a Child Resolved with Switching to AtomoxetineCemre Yaşöz, Nazan Ekinci, Ozalp Ekinci, Özge İpek Doğan, Selin Ayşe İpek Baş대한정신약물학회 · Clinical Psychopharmacology and Neuroscience2020 · 제18권 제2호Methylphenidate Induced Lip and Tongue BitingCem Gokcen, Ihsan Aksoy, Mehmet Karadag대한정신약물학회 · Clinical Psychopharmacology and Neuroscience2018 · 제16권 제2호Aripiprazole-induced Tardive Dyskinesia in 13 Years Old Girl Successfully Treated with Biperiden: A Case ReportAntonella Gagliano, Cecilia Galati, Erica Pironti, Francesca Cucinotta, Gabriella Di Rosa, Marco Lamberti대한정신약물학회 · Clinical Psychopharmacology and Neuroscience2017 · 제15권 제3호Galactorrhea Probably Related with Switching from Osmotic-release Oral System Methylphenidate (MPH) to Modified-release MPH: An Adolescent CaseNuran Ekinci, Ozalp Ekinci, Serkan Gunes대한정신약물학회 · Clinical Psychopharmacology and Neuroscience2017 · 제15권 제3호

이 간행물의 다른 논문 (17건)